Heavy Snow, Baker
- When
- November 3, 6:00 PM PST to November 4, 5:00 AM PST
- Where
- Baker forecast zone
- Reported by
- AWOS,ASOS,MESONET,ETC
- Coordinates
- 44.709, -117.675 (the zone’s center; the record gives no point)
6-10 inches
1 heavy snow, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boise, ID wrote its last area forecast discussion before the first event at Nov 3, 2:30 PM PST, 3 hours 30 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BOISE ID
330 PM MST THU NOV 3 2005
.SHORT TERM...WINDY AREAS WITH HEAVY SNOW AT TIMES WILL OVERSPREAD
BAKER COUNTY AND THE HIGHER ELEVATIONS OF WEST CENTRAL IDAHO THROUGH
THE WEE MORNING HOURS FRIDAY. ONE SUCH BAND EXTENDS FROM THE
FOOTHILLS OF THE BLUE MOUNTAINS TO MCCALL SOUTH ALONG THE ORE-IDA
BORDER. THIS IS AHEAD OF A WARM FRONT FROM BURNS OREGON NORTHWARD.
ANOTHER SURGE WILL COME WITH A COLD FRONT AND QUICKLY TRAILING UPPER
TROUGH WHICH EXTENDED FROM WESTERN WA TOWARDS SOUTHWEST OREGON AT 3
PM. DIVINE SUMMIT N OF BURNS REPORTED TWO INCHES OF SNOW SO FAR
TODAY. LAST NIGHT THE WEST CENTRAL MOUNTAINS PICKED UP 4 TO 8 INCHES
OF SNOW MAINLY ABOVE 5500 FEET. THIS STORM IS STRONGER BUT SLIGHTLY
SHORTER LIVED SO STORM TOTALS WILL BE SIMILAR TO A BIT DEEPER THUS
HEAVY SNOW IS EXPECTED. STRONG WINDS WITH THE SYSTEM WILL CAUSE
AREAS OF BLOWING AND DRIFTING SNOW AS WELL SO A WINTER STORM WARNING
IS HIGHLIGHTED FOR BAKER COUNTY-WEST CENTRAL/BOISE MOUNTAINS. TOTALS
WILL BE LESS IN THE CAMAS PRAIRIE AS LESS OROGRAPHIC HELP IS
EXPECTED - NEVERTHELESS ADVISORY SNOW AND BLOWING SNOW WILL FALL
LATE TONIGHT THROUGH VERY EARLY FRIDAY. IN FACT 18Z RUNS ARE FASTER
THAN CURRENT PACKAGE WHICH WAS THE FORECAST UPDATE TREND THIS
MORNING. UNSETTLED MOIST WESTERLY FLOW WILL CONTINUE WITH THE NEXT
STRONGER SYSTEM EXPECTED SATURDAY WITH VERY MOIST WARM AIR ADVECTION
PATTERN. A MOIST COLD FRONT WILL FOLLOW SUNDAY MORNING. REMAINING
COOL WITH VIGOROUS WINDS AT TIMES WITH WINTER STORMS.
.LONG TERM...SUNDAY NIGHT THROUGH THURSDAY...MODELS ARE A BIT MORE
CONSISTENT TODAY WITH THE DIGGING TROUGH ALONG THE WEST COAST EARLY
NEXT WEEK. THERE IS SOME TIMING DIFFERENCES BETWEEN MODELS BUT THAT
FAR OUT TIMING WILL CHANGE A FEW TIMES BY THE TIME THE EVENT
ARRIVES. WITH MORE CONSISTENCY WITH THE MODELS AND A BIT MORE
FORECASTER CONFIDENCE IN THE DIGGING TROUGH EARLY IN THE WEEK BUT
LITTLE CONFIDENCE IN THE MODELS BY THURSDAY. WILL MAKE CHANGES TO
THE FORECAST SUNDAY NIGHT THROUGH TUESDAY NIGHT TO REFLECT THE
TROUGH AND TREND TOWARDS LEAVING THURSDAY AS IS DUE TO LOW
CONFIDENCE IN THE MODELS. FOR SUNDAY NIGHT THROUGH MONDAY NIGHT
GOOD MOIST SOUTHWEST FLOW OVER THE AREA ALONG WITH A WARM ADVECTION
PATTERN WILL BRING PRECIPITATION TO THE FORECAST AREA. FOR TUESDAY
THE UPPER LEVEL TROUGH WILL WEAKEN AND SPLIT AS IT MOVES OVER THE
FORECAST AREA SO WILL TREND DECREASING POPS FROM THE WEST. FOR
WEDNESDAY MODELS ARE HINTING AT A RIDGE TRYING TO BUILD BEHIND THE
TROUGH BUT DIFFERENCES IS IN HOW STRONG WILL IT BE. FOR NOW WILL GO
WITH THE THINKING THAT A VERY WEAK SYSTEM WILL MOVE OVER THE TOP OF
THE RIDGE FOR ANOTHER CHANCE OF PRECIPITATION ON WEDNESDAY. BY
THURSDAY BIG DIFFERENCES IN THE MODELS SO WILL LEAVE FORECAST AS IS
WITH CHANCE POPS OVER THE WEST CENTRAL AND BOISE MOUNTAINS AND 10
PERCENT OR LESS OVER THE SOUTHERN SECTION OF THE FORECAST AREA.
TEMPERATURES THROUGH THE PERIOD WILL NOT CHANGE MUCH AND WILL REMAIN
AROUND 5 DEGREES BELOW NORMAL.
&&
.AVIATION...MVFR CEILINGS ARE MOVING INTO THE FORECAST AREA FROM THE
WEST WITH LOCAL IFR CONDITIONS DEVELOPING THIS EVENING IN RAIN
SHOWERS...ESPECIALLY IN THE MOUNTAINS WHERE RAIN WILL CHANGE BACK TO
SNOW SHOWERS LATER THIS EVENING. SNOW LEVELS WILL START OUT AROUND
5500 FEET THIS AFTERNOON AND WILL FALL TO AROUND 4500 FEET BY FRIDAY
MORNING. ON FRIDAY PRECIPITATION WILL SLOWLY DECREASE FROM WEST TO
EAST DURING THE DAY BUT AREAS OF MVFR CEILINGS WILL REMAIN.
LINGERING SNOW SHOWERS OVER THE HIGHER TERRAIN ON FRIDAY WILL LIMIT
VISIBILITIES TO MVFR CONDITIONS AND WILL OBSCURE MOUNTAIN TOPS.
&&
.BOI WATCHES/WARNINGS/ADVISORIES...
ID...WINTER STORM WARNING WEST CENTRAL AND BOISE MOUNTAIN ABOVE 5500
FEET UNTIL 6 AM FRIDAY CONTINUES.
WINTER WEATHER ADVISORY CAMAS PRAIRIE UNTIL 6 AM CONTINUES.
OR...WINTER STORM WARNING BAKER COUNTY ABOVE 5000 FEET UNTIL
MIDNIGHT PST CONTINUES.
WEATHER.GOV/BOISE
SHORT TERM...VM
LONG TERM/AVIATION..JAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BOISE ID 630 AM MST THU NOV 03 2005 IDZ011-013-028-ORZ062-041330- WEST CENTRAL MOUNTAINS-BOISE MOUNTAINS-CAMAS PRAIRIE-BAKER COUNTY- 630 AM MST THU NOV 03 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE WEST CENTRAL MOUNTAINS...BOISE MOUNTAINS...THE CAMAS PRAIRIE AND BAKER COUNTY. 530 AM PST THU NOV 03 2005 /630 AM MST THU NOV 03 2005/ .DAY ONE...TODAY AND TONIGHT A WINTER STORM WATCH HAS BEEN ISSUED FOR THE WEST CENTRAL MOUNTAINS...THE BOISE MOUNTAINS AND THE CAMAS PRAIRIE FOR TONIGHT THROUGH FRIDAY MONRING. THE WINTER STORM WATCH FOR BAKER COUTY IS FOR THIS AFTEROON THROUGH LATE TONIGHT. THERE IS THE POTENTIAL FOR 3 TO 6 INCHES OF SNOW BELOW 6000 FEET AND UP TO 8 INCHES OF SNOW ABOVE 6000. .DAY TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY THE WINTER STORM WATCH WILL CONTINUE THROUGH FRIDAY MORNING FOR THE WEST CENTRAL MOUNTAINS...THE CAMAS PRAIRIE AND THE BOISE MOUNTAINS. OTHERWISE...NO HAZARDOUS WEATHER IS EXPECTED AFTER THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SIGNIFICANT WEATHER ACCORDING TO ESTABLISHED GUIDELINES. IDZ012-014>016-029>030-ORZ061-063>064-041330- -LOWER TREASURE VALLEY ID-UPPER TREASURE VALLEY-SOUTHWEST HIGHLANDS-WESTERN MAGIC VALLEY-OWYHEE MOUNTAINS-SOUTHERN TWIN FALLS COUNTY-HARNEY COUNTY-MALHEUR COUNTY- LOWER TREASURE VALLEY OR- 530 AM PST THU NOV 03 2005 /630 AM MST THU NOV 03 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL IDAHO...SOUTHWEST IDAHO...WEST CENTRAL IDAHO...NORTHEAST OREGON AND SOUTHEAST OREGON. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The national radar mosaic for the moment the first event began.
1 heavy snow. Local standard time, as filed.
6-10 inches
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oregon in 2005Every state in 2005This day in weather historyWarnings in Oregon, November 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5476833.